Alert archive / Pennsylvania / High Wind Watches in 2012

High Wind Watch 1, NWS State College, PA

February 23, 201220 counties in Pennsylvania

NWS State College, PA issued this high wind watch at Feb 23, 2012, 1:46 PM EST for 20 counties in Pennsylvania. It took effect at Feb 24, 2012, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2012, 1:46 PM EST (18:46 UTC)
In effect from
Feb 24, 2012, 10:00 AM EST
Expired
Feb 23, 2012, 9:52 PM EST
In force
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Cumberland County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, McKean County, PA, Mifflin County, PA, Perry County, PA, Potter County, PA, Somerset County, PA, Warren County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WWUS71 KCTP 231846
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EST THU FEB 23 2012

PAZ004>006-010>012-017>019-024>028-033>036-045-056-063-064-241200-
/O.NEW.KCTP.HW.A.0001.120224T1500Z-120225T0200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-PERRY-
CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...LOCK HAVEN...NEWPORT...CARLISLE...
GETTYSBURG
146 PM EST THU FEB 23 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONGEST WINDS FROM MIDDAY FRIDAY THROUGH EARLY FRIDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DEVOIR
1 follow-up statement
565 
WWUS71 KCTP 240252
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
952 PM EST THU FEB 23 2012

PAZ024-025-033-034-241100-
/O.UPG.KCTP.HW.A.0001.120224T1500Z-120225T0200Z/
/O.NEW.KCTP.HW.W.0001.120224T1500Z-120225T0200Z/
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD
952 PM EST THU FEB 23 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THE HIGHEST GUSTS WILL BEGIN AS THE COLD FRONT PASSES
  IN THE MORNING...AND TAPER OFF IN THE EVENING.

* IMPACTS...HIGH WINDS CAN BRING DOWN TREES AND POWER
  LINES...LEADING TO POWER OUTAGES AND OTHER WIND DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

IF YOU EXPERIENCE A POWER OUTAGE...DO NOT USE GENERATORS...
GRILLS OR OTHER GASOLINE...PROPANE OR CHARCOAL BURNING DEVICES
INSIDE YOUR HOME OR GARAGE. THEY PRODUCE CARBON MONOXIDE...AN
ODORLESS...COLORLESS GAS THAT KILLS MORE THAN 500 AMERICANS EACH
YEAR. GENERATORS SHOULD BE PLACED OUTSIDE...AWAY FROM DOORS
WINDOWS AND VENTS THAT COULD ALLOW CARBON MONOXIDE TO SEEP
INSIDE. DO NOT LET YOUR CAR IDLE INSIDE THE GARAGE...EVEN IF THE
GARAGE DOOR IS OPEN.

&&

$$

PAZ004>006-010>012-017>019-026>028-035-036-045-056-063-064-241100-
/O.UPG.KCTP.HW.A.0001.120224T1500Z-120225T0200Z/
/O.NEW.KCTP.WI.Y.0005.120224T1500Z-120225T0200Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-SOUTHERN CLINTON-PERRY-CUMBERLAND-ADAMS-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...
LOCK HAVEN...NEWPORT...CARLISLE...GETTYSBURG
952 PM EST THU FEB 23 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE HIGHEST GUSTS WILL BE AFTER THE COLD FRONT PASSES
  IN THE MORNING OR EARLY AFTERNOON...AND WILL TAPER OFF IN THE
  EVENING. 

* IMPACTS...GUSTY WINDS WILL DOWN SMALL LIMBS AND MAY BLOW LOOSE
  OBJECTS AROUND. ISOLATED POWER OUTAGES ARE POSSIBLE...BUT NOT
  LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ037-041-042-046-049>053-057>059-065-066-241100-
/O.NEW.KCTP.WI.Y.0005.120224T1500Z-120225T0200Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-YORK-
LANCASTER-
INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO...TROUT RUN...
LAPORTE...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...
SUNBURY...SHAMOKIN...BLOOMSBURG...BERWICK...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...YORK...LANCASTER
952 PM EST THU FEB 23 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EST FRIDAY. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THE HIGHEST GUSTS WILL BE AFTER THE COLD FRONT PASSES
  IN THE LATE MORNING OR AFTERNOON...AND WILL TAPER OFF IN THE
  EVENING.

* IMPACTS...GUSTY WINDS WILL DOWN SMALL LIMBS AND MAY BLOW LOOSE
  OBJECTS AROUND. ISOLATED POWER OUTAGES ARE POSSIBLE...BUT NOT
  LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

DANGELO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Feb 23, 12:19 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 23, 12:19 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1219 PM EST THU FEB 23 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL EXIT EASTERN PENNSYLVANIA EARLY THIS
MORNING...WITH HIGH PRESSURE BRIEFLY VISITING THE REGION THIS
AFTERNOON BEFORE SHIFTING TO THE NORTHEAST BY THIS EVENING. LOW
PRESSURE WILL TRACK FROM THE OHIO VALLEY INTO THE LOWER GREAT
LAKES FROM TONIGHT INTO EARLY FRIDAY...THEN CONTINUE TO LIFT
NORTHEAST INTO NORTHERN NEW ENGLAND BY FRIDAY NIGHT. A STRONG COLD
FRONT TRAILING THE LOW WILL SWEEP THROUGH THE COMMONWEALTH BY
FRIDAY NIGHT...FOLLOWED BY SEASONABLY COLD AND WINDY CONDITIONS
WITH LAKE EFFECT SNOWS DOWNWIND OF LAKE ERIE AND OVER THE WESTERN
HIGH TERRAIN. HIGH PRESSURE WILL RETURN TO THE AREA ON SUNDAY
BEFORE YIELDING TO A FRONTAL SYSTEM LIFTING THROUGH THE GREAT
LAKES INTO SOUTHEASTERN CANADA ON MONDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
WEAK HIGH PRESSURE COVERS CENTRAL PA THIS MORNING. AREAS OF
STRATUS ARE ADVECTING OVER THE NORTHWEST MOUNTAINS AND NORTHERN
TIER IN THE WSW BOUNDARY LAYER FLOW AS PER SFC IMAGERY LOOP. THE
HIGH WILL PROVIDE DRY CONDS AND P/SUNNY SKIES INTO THE MID TO LATE
AFTN HOURS BEFORE MID TO HIGH CLOUDS FROM THE OHIO VALLEY TAKE OVER.

IT WILL BE ANOTHER UNSEASONABLY MILD DAY WITH HIGHS CLIMBING
SEVERAL DEGREES ABOVE LATE FEBRUARY NORMALS...RANGING FROM THE LOW
40S IN THE NW TO AROUND 60F IN THE SE. CLOUDS WILL INCREASE/THICKEN
THIS EVE IN THE WAA PATTERN UNFOLDING IN ADVANCE OF LOW PRESSURE
MOVG FM THE MID MS VLY INTO THE LWR OH VLY.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 AM FRIDAY/...
ALTHOUGH THE MODELS ARE IN GENERAL AGREEMENT CONCERNING THE LG
SCALE PATTERN...THERE CONTINUES TO BE SOME TIMING AND STRENGTH
DIFFS REGARDING THE MAIN H5 S/W TROF AND ASSOCIATED SFC LOW. THE
NCEP DETERMINISTIC AND ENSEMBLE GUIDANCE /INCLUDING THE 00Z
OPERATIONAL NAM/GFS...00Z GEFS AND 03Z SREF MEAN/ REMAIN ON THE
QUICK SIDE OF THE GUIDANCE WITH THIS SYSTEM AS IT MOVES FROM THE
MIDWEST ACROSS THE GREAT LAKES/NORTHEAST. THE NON-NCEP
GUIDANCE...00Z ECMWF/CANADIAN/UKMET...HAVE MAINTAINED THE BEST
CONTINUITY WITH THE SYSTEM OVER THE PAST SEVERAL RUNS AND REMAINS
THE PREFERRED CONSENSUS SOLUTION WITH AVERAGE CONFIDENCE.

LOW-MID LEVEL WAA WILL RAPIDLY INCREASE AFTER 00Z AS 50KT SWLY LLJ
DRAWS DEEP MOISTURE /PWATS BETWEEN 0.75 AND 1 INCH OR +1-3SD ABOVE
NORMAL/ INTO CENTRAL PA. THE SLOWER NON-NCEP GUIDANCE TRACKS THE
SFC LOW FROM VCNTY KY/IL/IN BORDER EWD ALONG THE OH RIVER BTWN
00-06Z...THEN INDICATES A TRIPLE POINT LOW DEVELOPING IN THE LEE
OF THE APPALACHIANS WHILE THE PRIMARY/OCCLDG SFC CYCLONE TRACKS
TWD LAKE ERIE/NW PA. THE DEVELOPMENT OF THE SECONDARY TRIPLE POINT
LOW...WHICH IS SEASONALLY FAVORED GIVEN STRONG HEIGHT FALL CENTER
PASSING TO THE N/W...SHOULD ALSO ACT TO SLOW THE SYSTEM AND GIVE
THE NOD TO THE SLOWER NON-NCEP MODEL CLUSTER.

BROAD UPPER LEVEL DIFL FLOW AND FAVORABLE JET DYNAMICS SHOULD
COUPLE WITH THE STRONG LLVL MSTR FLUX TO PRODUCE WIDESPREAD PCPN
TONIGHT. 24HR MANUAL QPF /ENDING 12Z FRI/ WAS CONSTRUCTED USING A
BLEND OF AVAILABLE NON-NCEP GUIDANCE WITH HPC AND LOOKS LIKE A
SLIGHTLY TONED-DOWN VERSION OF THE GEFS ENS MEAN. AMTS GENERALLY
RANGE FROM 0.25-0.50 INCHES IN THE NORTH TO 0.25 INCHES OR LESS
OVER THE SRN 1/3RD OF THE CWA.

TWO OTHER POTENTIAL CONCERNS FOR THIS PERIOD HAVE TO DO WITH THE
RETREATING COLD SECTOR THERMAL RIBBON/850MB 0C LINE AND ERODING
STABILITY IN THE WARM SECTOR AHEAD OF THE TRAILING COLD FRONT. AS
THE WAA PCPN PUSHES INTO THE NRN TIER ZONES WHERE DEWPTS SHOULD
STILL BE IN THE MID TO UPPER 20S...EVAP COOLING AND WET-BULB
EFFECTS SHOULD SUPPORT A PERIOD OF RAIN/SNOW /OR ALL SNOW IN SOME
AREAS/ WITH LGT ACCUMS POSSIBLE OVR THE ENDLESS MTNS NORTH OF IPT.
MARGINAL TO WARMING BLYR TEMPS WILL BE A LIMITING FACTOR FOR
ACCUMS. THE SECOND...SEEMINGLY LOWER PROBABILITY CONCERN WOULD BE
IF A LINE OF LOW-TOPPED SHOWERS AND TSTMS COULD HOLD TOGETHER
INTO THE S-CENTRAL ZONES AS LLVL STABILITY /MAINLY ALOFT/ ERODES
IN THE WARM SECTOR. THE CONVECTIVE SCENARIO WOULD FAVOR THE
GFS/NAM AS THEY ARE STRONGER...FASTER AND FURTHER NORTH WITH THE
LOW LIFTING OUT OF THE OH VLY.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
WAVE CARVING OUT A TROUGH OVER UPPER MIDWEST ON THURSDAY WILL
ROUND THE BASE OF THE TROUGH THU NIGHT AND BEGIN TO LIFT INTO S
CANADA ON FRI...DRAGGING A STRONG COLD FRONT ACROSS THE REGION ON
FRIDAY. TIMING OF LATEST MDL DATA INDICATES SLUG OF WAA PCPN
AHEAD OF THIS SHORTWAVE WILL BE EXITING NORTHERN PA ARND DAWN
FRIDAY. HAVE THEREFORE REDUCED POPS ACROSS MOST OF THE REGION
FRIDAY. HOWEVER...COLDER NW FLOW WILL INITIATE LAKE EFFECT SNOW
SHOWERS ACROSS THE W MTNS LATE FRIDAY.

TEMPS SPIKE AHEAD OF STRONG COLD FRONT ON FRI...POSSIBLY PEAKING
EVEN HIGHER THAN THE MAV GUIDANCE IF THE SLOWER ECMWF IS ACCURATE.
MANY LOCATIONS SHOULD RISE INTO THE 50S BEFORE COLDER AIR ARRIVES
LATE IN THE DAY.

PERHAPS THE BIGGEST FCST CONCERN FRIDAY WILL BE THE POTENTIAL OF
STRONG WINDS. LATEST BUFKIT SOUNDINGS FROM GFS/NAM INDICATE THE
POTENTIAL OF GUSTS ARND 50KTS ALONG AND PROCEEDING FROPA.
HOWEVER...THE WINDS FIELDS OF THE ECMWF ARE SIGNIFICANTLY WEAKER.
BASED ON COORDINATION WITH ADJACENT OFFICES...WILL HOLD OFF ON
ISSUANCE OF ANY HIGH WIND WATCHES/ADVISORIES DUE TO THIS
UNCERTAINTY.

POTENTIAL EXISTS FOR SEVERAL INCHES OF LAKE EFFECT SNOW OVR THE
SNOWBELT OF NW WARREN COUNTY FRI NITE THRU SAT EVENING...WITH A
FEW INCHES ALSO POSSIBLE OVR THE LAUREL HIGHLANDS. THESE
POTENTIAL HAZARDS ARE MENTIONED INTO THE HWO.

COLDEST AIR OF THE WEEK ARRIVES ON SAT...WITH A CHILLY BREEZY DAY
IN STORE. HIGHS WILL BE NEAR NORMALS THOUGH...AS THE COLD AIR
MAKES MORE OF A GLANCING BLOW TO PENN. SAT NIGHT BRINGS TEMPS
IN THE TEENS AND 20S AS CLOUDS CONTINUE TO DECREASE AND SNOW
SHOWERS COME TO AN END.

ALL MDL DATA QUICKLY LIFTS OUT UPPER TROUGH BY LATE IN THE
WEEKEND...RETURNING PA TO A MILD ZONAL FLOW. ONE PACIFIC SHORTWAVE
SHOULD PASS TO OUR NORTH LATE MONDAY...LIKELY NOT BRINGING ANY
PRECIP. ANOTHER POTENTIALLY MORE SIGNIFICANT SYSTEM WILL APPROACH
BY ARND LATE WED. BULK OF MDL DATA INDICATES A SFC LOW TRACK THRU
THE OHIO VALLEY WITH BLOCKING HIGH PRES OVR NEW ENGLAND. THIS
SCENARIO COULD PRODUCE SOME WINTRY WX ACROSS PA EITHER WED OR
THU. FOR NOW HAVE INDICATED CHC OF EITHER SNOW/RAIN.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
SFC HIGH PRODUCING WIDESPREAD VFR THIS AFTERNOON WITH ISOLD MVFR
CIGS NORTH AND WEST. SFC HIGH WILL DEPART TO THE NE TONIGHT. THE
WEATHER PATTERN WILL BECOME INCREASINGLY UNSETTLED TONIGHT INTO
EARLY FRIDAY AS AN AREA OF LOW PRES OVR THE MIDWEST/OH VLY MOVES
NEWD ACROSS THE LWR GRT LKS AND UP THE ST LAWRENCE VALLEY.

DESPITE SOME LINGERING UNCERTAINTY IN THE TRACK OF THE LOW AND
TIMING OF PCPN...TERMINAL FORECAST CONFIDENCE HAS INCREASED DURING
THE SECOND HALF OF THE PERIOD. EXPECT CONDS TO RAPIDLY DETERIORATE
LATE TONIGHT INTO EARLY FRIDAY...WITH PCPN OVERSPREADING THE REGION
FROM THE S/W. THIS IS REFLECTED IN THE 12Z TAFS AND HAVE ADDED
LLWS AFT 06Z AT ALL SITES DUE TO STRONG LOW LEVEL S/SELY WIND
FIELDS. RETREATING THERMAL GRADIENT OVER NRN PA SHOULD LEAD TO A
RA/SN MIX AT BFD BEFORE P TYPES CHANGEOVER TO ALL LIQUID TWD
DAYBREAK FRI.

OUTLOOK...
FRI...RAIN/LOW CIGS EARLY....THEN WINDY WITH IFR/SHSN LKLY WRN
SXNS LATE.
SAT...WINDY. IFR/SHSN WRN SXNS.
SUN...MVFR BCMG VFR WRN SXNS. NO SIG WX.
MON...MAINLY VFR SCT -SHRA POSS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...FITZGERALD
AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Feb 23, 10:29 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1029 AM EST THU FEB 23 2012

PAZ006-010>012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-241530-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1029 AM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE FRIDAY FOLLOWING THE
PASSAGE OF A STRONG COLD FRONT. GUSTY WINDS MAY CONTINUE INTO
EARLY SATURDAY BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-024-033-241530-
WARREN-MCKEAN-CAMBRIA-SOMERSET-
1029 AM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE FRIDAY FOLLOWING THE
PASSAGE OF A STRONG COLD FRONT. GUSTY WINDS MAY CONTINUE INTO
EARLY SATURDAY BEFORE SUBSIDING.

SEVERAL INCHES OF LAKE EFFECT AND UPSLOPE SNOWS ARE POSSIBLE FROM
FRIDAY NIGHT THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:05 PM ESTWinter Weather AdvisoryCTPCameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more16 hr

Nearby

High Wind Watches in Pennsylvania, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.